Alert archive / Wisconsin / Beach Hazards Statements in 2024

Beach Hazards Statement 5, NWS Green Bay, WI

June 27, 2024Door County, Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Jun 27, 2024, 3:03 PM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Jun 28, 2024, 10:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2024, 3:03 PM CDT (20:03 UTC)
In effect from
Jun 28, 2024, 10:00 AM CDT
Expired
Jun 29, 2024, 3:16 AM CDT
In force
17 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2024-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2024-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

779 
WHUS43 KGRB 272003
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
303 PM CDT Thu Jun 27 2024

WIZ022-040-050-280415-
/O.NEW.KGRB.BH.S.0005.240628T1500Z-240629T1200Z/
Door-Kewaunee-Manitowoc-
303 PM CDT Thu Jun 27 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING...

* WHAT...High waves and strong currents are expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...From Friday morning through Saturday morning.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
6 follow-up statements
815 
WHUS43 KGRB 280219
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
919 PM CDT Thu Jun 27 2024

WIZ022-040-050-281030-
/O.CON.KGRB.BH.S.0005.240628T1500Z-240629T1200Z/
Door-Kewaunee-Manitowoc-
919 PM CDT Thu Jun 27 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SATURDAY MORNING...

* WHAT...High waves and strong currents are expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...From Friday morning through Saturday morning.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
Eckberg
560 
WHUS43 KGRB 280836
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
336 AM CDT Fri Jun 28 2024

WIZ022-040-050-281645-
/O.CON.KGRB.BH.S.0005.240628T1500Z-240629T1200Z/
Door-Kewaunee-Manitowoc-
336 AM CDT Fri Jun 28 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM CDT THIS
MORNING THROUGH SATURDAY MORNING...

* WHAT...High waves and strong currents are expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...From 10 AM CDT this morning through Saturday morning.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kurimski
764 
WHUS43 KGRB 281616
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1116 AM CDT Fri Jun 28 2024

WIZ022-040-050-290030-
/O.CON.KGRB.BH.S.0005.000000T0000Z-240629T1200Z/
Door-Kewaunee-Manitowoc-
1116 AM CDT Fri Jun 28 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
MORNING...

* WHAT...High waves and strong currents are expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...From 10 AM CDT this morning through Saturday morning.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
917 
WHUS43 KGRB 281951
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
251 PM CDT Fri Jun 28 2024

WIZ022-040-050-290400-
/O.CON.KGRB.BH.S.0005.000000T0000Z-240629T1200Z/
Door-Kewaunee-Manitowoc-
251 PM CDT Fri Jun 28 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
MORNING...

* WHAT...High waves and strong currents are expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Until 7 AM CDT Saturday 

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
Eckberg
259 
WHUS43 KGRB 290201
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
901 PM CDT Fri Jun 28 2024

WIZ022-040-050-291200-
/O.CON.KGRB.BH.S.0005.000000T0000Z-240629T1200Z/
Door-Kewaunee-Manitowoc-
901 PM CDT Fri Jun 28 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT
SATURDAY...

* WHAT...High waves and strong currents are expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Until 7 AM CDT Saturday.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
Eckberg
985 
WHUS43 KGRB 290816
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
316 AM CDT Sat Jun 29 2024

WIZ022-040-050-290930-
/O.CAN.KGRB.BH.S.0005.000000T0000Z-240629T1200Z/
Door-Kewaunee-Manitowoc-
316 AM CDT Sat Jun 29 2024

...BEACH HAZARDS STATEMENT IS CANCELLED...

High waves have subsided across Lake Michigan; therefore, the
Beach Hazards Statement has been cancelled.

$$

Kurimski

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Jun 27, 12:38 PM CDT, 2 hours 25 minutes earlier. Its key messages:

  • Showers and thunderstorms may bring locally heavy rainfall to the region Friday and Friday night. Small hail is possible with some storms on Friday night, but the severe weather threat is low.
  • Small Craft Advisory may be needed from Friday morning through Friday night on Lake Michigan.
  • Some rivers and streams will remain above bankfull and near flood stage into the middle of the week.
Area forecast discussion, Jun 27, 12:38 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1238 PM CDT Thu Jun 27 2024

Updated aviation portion for 18Z TAF issuance

.KEY MESSAGES...

- Showers and thunderstorms may bring locally heavy rainfall to
   the region Friday and Friday night. Small hail is possible with
   some storms on Friday night, but the severe weather threat is
   low.

 - Small Craft Advisory may be needed from Friday morning through
   Friday night on Lake Michigan.

 - Some rivers and streams will remain above bankfull and near flood
   stage into the middle of the week.

&&

.DISCUSSION...
Issued at 312 AM CDT Thu Jun 27 2024

Short Term...Today...Tonight...and Friday

Cool weather will continue across northeast Wisconsin today as
high pressure drifts off to the east. A deck of mid clouds will
persist across central and north-central Wisconsin early this
morning before giving way to mostly sunny skies later this
morning. Later in the day clouds will increase from the west as a
low pressure system develops across the northern Plains. Highs
today are expected to mainly be in the upper 60s to lower 70s.

Clouds will continue to thicken and lower tonight as the
aforementioned low pressure system tracks east towards the upper
Mississippi Valley tonight. While much of the area will remain dry
for most of tonight, some precipitation could make it into central
and north-central Wisconsin late tonight. Lows tonight will be a
bit warmer given the abundant cloud cover; with temperatures
mainly in the 50s.

The main surface low slows down and stalls across Minnesota on
Friday as two mid level PV anomalies track through northern
Wisconsin and Illinois. These shortwaves and some modest warm air
advection will bring widespread light rain showers and isolated
thunderstorms on Friday, with the best chance for thunder on
Friday afternoon due to the increased instability. Model soundings
indicate thunderstorms will mainly be elevated, with MUCAPEs of
only 300 to 600 J/kg Friday afternoon. Therefore, severe weather
is not expected during the day on Friday. Highs on Friday are
expected to range from the upper 60s across north-central
Wisconsin, to the middle 70s across east-central Wisconsin away
from the lake. Given the fairly meager forcing, heavy rainfall is
not expected on Friday as QPF amounts should generally be one half
of an inch or less. The probability for greater than one half of
an inch of rain is fairly low and at most 20-30 percent across
far western central and north-central Wisconsin.

Long Term...Friday Night Through Wednesday

Focus of this forecast continues to revolve around the thunderstorm
and severe potential for Friday night.

Friday night into Saturday...

A relatively potent shortwave trough will push a cold front across
the region on late Friday night into early Saturday morning.  Strong
to severe thunderstorms will likely be ongoing upstream and along
the front over Minnesota within a instability axis of 1500-2500
j/kg.  As the front moves east, most unstable capes within the
instability axis weaken to 600-1000 j/kg by the time it moves into
north-central Wisconsin around 1 am Saturday.  Forecast soundings
indicate storms will be elevated by this time with a stout inversion
present around 850-800mb.  While surface to 6 km shear will be
increasing with the approaching front, effective bulk shear values
are only around 20 kts due to the inversion present.  Therefore
think there will be an elevated hail threat with storms, and perhaps
an isolated large hail threat should a storm acquire a rotating
updraft.

Despite precipitable water values upwards of 1.75 inches, the threat
of excessive rainfall appears low on Friday night.  The percent
chance of greater than 0.25 inches of rainfall is only around 10%
from 7 pm Fri to 7 am Sat.  Therefore dont think there is a
significant risk of flooding with storms on Friday night.

The chance of showers and a few storms will continue on Saturday
morning until the front clears.  Behind the front, the boundary
layer remains modestly moist beneath troughing aloft.  Forecast
soundings indicate deep mixing over north-central WI with skinny
cape values up to around 700 j/kg.  Could see additional shower and
isolated storm development on Saturday afternoon that could bring a
gusty wind threat.

Rest of the forecast...After quiet weather on Sunday and Monday,
strong warm advection will bring a widespread thunderstorm chance to
the region on Monday night into Tuesday.  Wind fields are fairly
robust, so will need to monitor for a severe thunderstorm chance.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1237 PM CDT Thu Jun 27 2024

Mostly sunny skies and VFR conditions are expected to persist
through the late afternoon as a daytime cu field continues to
develop throughout the day. Cloud cover will then build back in
from the west this evening out ahead of an approaching warm
front. Ceilings will continue to lower as cloud cover thickens
during this time, with MVFR to IFR cigs arriving to the western
TAF sites by around 16Z Friday. Light rain will likely be ongoing
across portions of central to north-central Wisconsin at the end
of the TAF period. LLWS will likewise be a concern for RHI, AUW,
and CWA early Friday morning through early afternoon as a
nocturnal LLJ of 50 to 60 knots builds in across western
Wisconsin.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Kurimski/MPC
AVIATION.......Goodin
Hazardous weather outlook, Jun 27, 3:18 AM CDT, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
318 AM CDT Thu Jun 27 2024

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280830-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
318 AM CDT Thu Jun 27 2024

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Some rivers and streams will remain above bankfull from recent
rains.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Some rivers and streams will remain above bankfull through the
weekend.

Showers and thunderstorms may bring isolated rainfall amounts
greater than an inch to the region Friday and Friday night, which
could lead to additional river rises. Small hail is possible with
some storms on Friday night, but the severe weather threat is
low.

High waves on Lake Michigan may lead to an increased risk of rip
currents on Friday and Friday night.

Another chance of thunderstorms will arrive on Saturday and also next
Monday night through Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-280830-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
318 AM CDT Thu Jun 27 2024

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms are possible at times from Friday through Saturday and
also early next week that could pose a hazard to mariners.

Conditions hazardous to small craft will be possible on Lake
Michigan on Friday and Friday night.

Kurimski/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:54 PM CDTSmall Craft AdvisoryGRB36 hr

Nearby

Beach Hazards Statements in Wisconsin, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.